Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 3, NWS Brownsville, TX

February 4, 20085 counties in Texas

NWS Brownsville, TX issued this red flag warning at Feb 4, 2008, 6:05 AM CST for 5 counties in Texas. It took effect at Feb 4, 2008, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 4, 2008, 6:05 AM CST (12:05 UTC)
In effect from
Feb 4, 2008, 10:00 AM CST
Expired
Feb 4, 2008, 6:00 PM CST
In force
8 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 0.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2008-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2008-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
129 J/kg
Mixed-layer CIN
-589 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBRO 041205
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
605 AM CST MON FEB 4 2008

...RED FLAG WARNING FOR THE EASTERN HALF OF DEEP SOUTH TEXAS
TODAY...

.STRONG SOUTH WINDS AND DRY GRASSLANDS WILL RESULT IN ERRATIC FIRE
BEHAVIOR TODAY.

TXZ250-251-253>257-050000-
/O.NEW.KBRO.FW.W.0003.080204T1600Z-080205T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
605 AM CST MON FEB 4 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING FOR THE EASTERN HALF OF DEEP SOUTH TEXAS...WHICH IS IN
EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON.

STRONG SOUTH WINDS WILL DEVELOP TODAY. THAT...IN COMBINATION WITH
DRY FUELS...WILL RESULT IN ERRATIC FIRE BEHAVIOR.

BURN BANS ARE IN EFFECT FOR ALL THE AFFECTED COUNTIES EXCEPT
KENEDY. ANYONE NEEDING TO CONDUCT A BURN SHOULD CONTACT COUNTY
OFFICIALS FOR THE LATEST GUIDELINES OR RESTRICTION.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...DRY FUELS...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS84 KBRO 041940
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
140 PM CST MON FEB 4 2008

...RED FLAG WARNING FOR THE EASTERN HALF OF DEEP SOUTH TEXAS
TODAY AND FIRE WEATHER WATCH FOR ALL OF DEEP SOUTH TEXAS LATE
TUESDAY AFTERNOON AND EARLY EVENING...

.STRONG SOUTH WINDS AND DRY GRASSLANDS WILL RESULT IN ERRATIC
FIRE BEHAVIOR TODAY. A WIND SHIFT WITH STRONG WINDS BEHIND A COLD
FRONT WILL PRODUCE ERRATIC FIRE BEHAVIOR ON TUESDAY.

TXZ250-251-253>257-060300-
/O.NEW.KBRO.FW.A.0002.080205T2100Z-080206T0300Z/
/O.CON.KBRO.FW.W.0003.000000T0000Z-080205T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
140 PM CST MON FEB 4 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FIRE
WEATHER WATCH FOR ALL OF DEEP SOUTH TEXAS...WHICH IS IN EFFECT FROM
TUESDAY AFTERNOON THROUGH TUESDAY EVENING. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

THE FIRE WEATHER WATCH IS IN ANTICIPATION OF A COLD FRONT MOVING
THROUGH THE AREA LATE IN THE AFTERNOON. WINDS WILL SHIFT FROM
SOUTH EARLY IN THE DAY TO NORTHWEST LATE IN THE DAY AND WILL
BECOME STRONG FOR A FEW HOURS.

BURN BANS ARE IN EFFECT FOR ALL THE AFFECTED COUNTIES EXCEPT
KENEDY. ANYONE NEEDING TO CONDUCT A BURN SHOULD CONTACT COUNTY
OFFICIALS FOR THE LATEST GUIDELINES OR RESTRICTION.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...DRY FUELS...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

TXZ248-249-252-060300-
/O.NEW.KBRO.FW.A.0002.080205T2100Z-080206T0300Z/
ZAPATA-JIM HOGG-STARR-
140 PM CST MON FEB 4 2008

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FIRE
WEATHER WATCH FOR ALL OF DEEP SOUTH TEXAS...WHICH IS IN EFFECT
FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

THE FIRE WEATHER WATCH IS IN ANTICIPATION OF A COLD FRONT MOVING
THROUGH THE AREA LATE IN THE AFTERNOON. WINDS WILL SHIFT FROM
SOUTH EARLY IN THE DAY TO NORTHWEST LATE IN THE DAY AND WILL
BECOME STRONG FOR A FEW HOURS.

BURN BANS ARE IN EFFECT FOR ALL THE AFFECTED COUNTIES EXCEPT
ZAPATA. ANYONE NEEDING TO CONDUCT A BURN SHOULD CONTACT COUNTY
OFFICIALS FOR THE LATEST GUIDELINES OR RESTRICTIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Feb 4, 2:45 AM CST, 3 hours 20 minutes earlier.

Area forecast discussion, Feb 4, 2:45 AM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
245 AM CST MON FEB 4 2008

..DISCUSSION...THE COMBINATION OF A LOW PRESSURE SYSTEM MOVING
ACROSS THE GREAT PLAINS AND HIGH PRESSURE OVER THE GULF OF MEXICO
WILL CAUSE STRONG SOUTHEAST WINDS OVER DEEP SOUTH TEXAS TODAY.  A
WIND ADVISORY HAS ALREADY BEEN ISSUED FOR MOST OF THE DAY TODAY.
TEMPERATURES WILL BE ABOVE NORMAL FOR THIS TIME OF YEAR DUE TO THE
SOUTHERLY FLOW OF AIR.  A COLD FRONT WILL MOVE THROUGH THE AREA ON
TUESDAY CAUSING A SLIGHT CHANCE FOR SHOWERS.  GUSTY NORTH
WINDS...COOLER TEMPERATURES AND DECREASING CLOUDINESS WILL BE THE
RULE IN THE WAKE OF THIS SYSTEM LATE TUESDAY. BRO SOUNDING LAST
NIGHT SHOWED A PRECIP WATER OF 1.06 AND A K-INDEX OF 12.
&&

.MARINE...SEAS WERE NEAR 5 FEET WITH SOUTHEAST WINDS NEAR 14 KNOTS
AT BUOY020 EARLY THIS MORNING. WINDS AND SEAS ARE EXPECTED TO
INCREASE ACROSS THE COASTAL WATERS TODAY AS THE PRESSURE GRADIENT
INCREASES ACROSS THE WESTERN GULF OF MEXICO. WILL GO AHEAD AND
REPLACE SCEC WITH SCA FOR THE LAGUNA MADRE AND OFFSHORE THE LOWER TX
COAST THIS MORNING THROUGH THE AFTERNOON FOR THE BAY WATERS AND THIS
MORNING THROUGH THIS EVENING FOR THE OFFSHORE WATERS. SCA WILL
LIKELY NEED TO BE EXTENDED FOR THE OFFSHORE WATERS TONIGHT INTO
TUESDAY AS STRONG SOUTH WINDS PERSIST. THE PRESSURE GRADIENT SHOULD
RELAX TUES EVENING BEFORE A COLD FRONT MOVES THROUGH THE COASTAL
WATERS TUES NIGHT. WINDS WILL SHIFT TO THE NORTH AND INCREASE LATE
TUESDAY AND SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED TUES NIGHT
INTO WEDNESDAY. SEAS SHOULD DIMINISH WED AFTERNOON INTO WED NIGHT AS
HIGH PRESSURE SETTLES ACROSS THE TX COAST ALLOWING WINDS TO DIMINISH
AND VEER TO THE NORTHEAST AND EAST. THE PRESSURE GRADIENT IS PROGGED
TO REMAIN WEAK THURSDAY WITH A SURFACE TROUGH/WEAK COLD FRONT MOVING
INTO EAST TX. WINDS WILL BE LIGHT AND VARIABLE AS A RESULT. LOW
PRESSURE DEVELOPING ACROSS NORTH TX FRIDAY WILL INCREASE THE
PRESSURE GRADIENT ACROSS THE COASTAL WATERS PROVIDING A SOUTH TO
SOUTHEAST FLOW.
&&

.AVIATION...SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE
A MIX OF LOW CLOUDS AND HIGH CLOUDS MOVING ACROSS THE CWA EARLY THIS
MORNING. CEILINGS WERE NEAR 800FT AT KBRO TO NEAR 1600FT AT KHRL.
VAD WINDS INDICATED A STRONG LOW LEVEL JET ACROSS THE LOWER TX COAST
WITH MAX WINDS OF 54KTS AT 3000FT. WINDS ARE EXPECTED TO MIX DOWN
WITH DIURNAL HEATING AND MAY SEE SOME LOW LEVEL WIND SHEAR BEFORE
WINDS INCREASE AT THE SURFACE. IFR TO MVFR CEILINGS SHOULD IMPROVE
AFTER 15Z AS MIXING INCREASES. VFR CONDITIONS SHOULD PREVAIL AFTER
18Z BEFORE CEILINGS LOWER DURING THE EVENING HOURS. THE STRONG SOUTH
WINDS SHOULD BEGIN TO DIMINISH DURING THE EVENING AS THE LOSS OF
DIURNAL HEATING SHOULD ALLOW SOME OF THE WINDS ALOFT TO DECOUPLE
FROM THE SURFACE.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  84  70  85  59 /  10  10   0   0
BROWNSVILLE          84  69  85  56 /  10  10   0   0
HARLINGEN            86  70  88  57 /  10  10   0   0
MCALLEN              90  69  89  57 /  10  10   0   0
RIO GRANDE CITY      89  65  85  54 /  10  10   0   0
SOUTH PADRE ISLAND   78  67  78  61 /  10  10   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FOR ALL OF DEEP SOUTH TEXAS FROM 10 AM TO 6 PM TODAY.
SCA FOR GMZ130-132-135 6AM MONDAY THROUGH 6 PM MONDAY.
SCA FOR GMZ150-155-170-175 6AM MONDAY THROUGH MIDNIGHT TUESDAY.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SHORT TERM...65
LONG TERM/AVIATION...61
Hazardous weather outlook, Feb 4, 5:28 AM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
528 AM CST MON FEB 4 2008

TXZ250-251-253>257-051130-
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
528 AM CST MON FEB 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE OVER NORTHWEST TEXAS AND HIGH PRESSURE OVER THE
EASTERN GULF OF MEXICO WILL PROVIDE A TIGHT PRESSURE GRADIENT
ACROSS EASTERN PORTIONS OF DEEP SOUTH TEXAS. THIS WILL PRODUCE
SUSTAINED WINDS OF 30 MPH WITH GUSTS TO NEAR 40 MPH. THEREFORE...A WIND
ADVISORY IS IN EFFECT FROM 10 AM TODAY TO 6 PM THIS AFTERNOON.

THE GUSTY WINDS WILL MAKE DRIVING DIFFICULT THIS AFTERNOON ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...WHILE HUMIDITY VALUES ARE
EXPECTED TO REMAIN ABOVE 50 PERCENT...THE STRONG WINDS WILL
INCREASE THE THREAT FOR ERRATIC FIRE BEHAVIOR AND POTENTIAL FOR WILD
FIRES.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE LOWER TEXAS
COASTAL WATERS THIS MORNING THROUGH THE AFTERNOON INTO EARLY THIS
EVENING. THE STRONGER WINDS AND HIGHER SEAS WILL PROVIDE A HIGH
RISK OF RIP CURRENTS ALONG THE BEACHES ACROSS THE LOWER TEXAS
COAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ248-249-252-051130-
ZAPATA-JIM HOGG-STARR-
528 AM CST MON FEB 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 1:40 PM CSTFire Weather WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more12 hr

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.